Jump to content
CrazyBoards.org

SNRIs & Exercise & Mania & Light Headed


Recommended Posts

just have no idea who / where to turn to/go....

Been working out now for 3 weeks after 2 years off, 40 lb weight gain. Down from 225 EfXR and 2 mg Klon to 150 and 1, w/a taste of trazadone to sleep. Doing really intense workouts with personal trainer plus 25 minutes aerobics 3x a week. Feel fabulous! BUT periods of mania. I feel kinda like Russel Crowe at times in Brilliant Mind. LIke my creativity is really over the top.

Then tonight I suddenly experience this dizziness, lightheadedness. Is the exercise releasing just too many endorphins in conjunc w/meds? I took 125 Ef at 6ish today. This was after my first experience of dizziness kinda outta body. like im on the phone at the counter head over to computer to write something, then turn back to room, forget my computer is NOW on the desk not on counter and its been 1 year since i moved it.... happens 2x ... my head feels kinda like a big empty yet heavy mass ...

mania from earlier is gone, anxiety in . just took 1.5 mg klonopin. afraid to cause i fear i am going to fall asleep like maybe and not wake up?

Andy ideas?

Link to comment
Share on other sites

Well, nothing you're on will help with mania. Be aware that when manic you experience brain damage, grey matter loss, and each manic incident increases the chance that you'll experience another one and it will be harder to treat.

Combining medication with exercise is healthy and recommended, there are no downsides of combining the two. Some drugs dehydrate you a bit and you have to make sure you drink lots of water, but that's about it.

I depersonalize sometimes after a strenuous cardiovascular workout if I'm breathing really hard and having trouble catching my breath. I don't know why it happens but it's one of the reasons I don't like to work out.

Anxiety can cause depersonalization.

You really should be on something for the mania though. It rots your brain.

moved to the bipolar forum because I don't think meds have anything to do with this

Link to comment
Share on other sites

After vigorous exercise, you could also be experiencing a drop in your blood pressure. I agree with VE that you need to treat your mania, but you might also consult with a doctor about your blood pressure. He also pointed out that you need to stay hydrated. Being dehydrated can cause dizziness, a feeling of being unwell and hallucinations.

olga

Link to comment
Share on other sites

i'd agee that this is unlikely to be related to the exercise, and far more likely to be either med or mania related.

Have you ever experienced mania before? You say you are manic yet don't seem to be on any bp preventatatives.

Also, how quickly have you dropped/switched meds? That can sometimes cause anxiety and other reactions that can lead to the types of things you are experiencing, effexor is a known offender in this regard.

anna

Link to comment
Share on other sites

never diagnosed bipolar ... initial working diagnosis for 16 years was MDD first appearing as psychotic depressive disorder with Personality disorder (type never revealed to me) treatment has ALWAYS been for MDD .... YEt brother and goddaughter are Bipolar....

had forgotten yesterday to take meds until evening. after i took the effexor back to normal for rest of night. Calling dr. Monday.

ANd dehydration YES! I had been working all day and drank very little.

interesting about blood pressure. Would that be blood pressure falling too low?

older brother has been on for years combo of depakote and ritalin small amounts both. still suffers major sleep disturbances like all of family always has.

Last time i was ongoing exercise best time in lifte (circa 3 years back) all meds down to next to nothing. I think I could've gone off totally if I had been able to continue regime but seriously injured leg in fall. Stopped . MD episode ensued after 2 months.

Should I go over to bipolar boards to continue in this discussion?

Link to comment
Share on other sites

it is hard to say where the hell i belong! LOL.

What I am experiencing lately for sure appears as if at least it is a bipolar episode ... there are definite huge swings which did not exist before or were mb medicated out of me by over use of klonopin and trazadone ... i mean i was zombified in many ways for quite some time...

now that the klonopin is down to 1 mg (with very occasional ups to deal with high anxiety - thou actually now that im exercising im trying to ride these out sans medication -- )

i don't know...

strange to be fearful of exercise ... but at least i am working with a personal trainer right now and he is really skilled in health issues ... i think they could even do my blood pressure before and after workouts

Link to comment
Share on other sites

I'm not totally sure that exercise can cause mania, maybe anxiety, but not mania. I've had times where i would exercise and afterwards i would be anxious. and then not being able to sleep at night(there goes the urban legend that exercise makes you tired.) but anyways, epsecially since u went down on your medication i dont think it could be your medication either.

ande exercise does make you tired if you do it enough.

Link to comment
Share on other sites

Well, nothing you're on will help with mania. Be aware that when manic you experience brain damage, grey matter loss, and each manic incident increases the chance that you'll experience another one and it will be harder to treat.

Combining medication with exercise is healthy and recommended, there are no downsides of combining the two. Some drugs dehydrate you a bit and you have to make sure you drink lots of water, but that's about it.

I depersonalize sometimes after a strenuous cardiovascular workout if I'm breathing really hard and having trouble catching my breath. I don't know why it happens but it's one of the reasons I don't like to work out.

Anxiety can cause depersonalization.

You really should be on something for the mania though. It rots your brain

moved to the bipolar forum because I don't think meds have anything to do with this

I don't think the research really bears out this kind of causal relationship between mania and grey matter volume. At least from what I've seen, there's a correlation between bipolar disorder and a reduction of grey matter volume, but no one's really sorted out a causal relationship.

I moved the post to the bipolar boards under the mistaken assumption you'd been diagnosed bipolar. Now I'm not sure where to put it.

I'm moving it back to the ad board, as ad's can elicit mania, even in some people who are not bipolar. That seems to me most likely what the OP is experiencing.

Link to comment
Share on other sites

As far as what exactly is going on with you at the moment, it sounds like there are a few different things. As far as the dizziness and light headedness, I think the suggestions you've gotten about staying hydrated, and checking your blood pressure are right on.

As far as your mood, to me it just sounds like for whatever reason your depression has lessened, such that you probably need to reduce your effexor dosage. Definitely call your pdoc for an appointment, so you can discuss this with him/her asap.

Link to comment
Share on other sites

i have to say from experience that the last time I was involved in major exersise I HAD to cut down on my SSRI. At that point, it was a matter of becoming too sleepy rather than energized (perhaps a version of serotonin syndrom) .. i was also down to less than .5 mg of ativan and my pdoc said u have to stay on ativan because it is the glue holding our cocktail together!

This feeling too good is IMO directly related to the exercise. After my first major workout, I had an episode where I went out and charged $4000 on a credit card. I don't use cc anymore. I didn't calm down for 2 days. So it is not a matter of just feeling good.

I also am finding that my brain is super-creative. I tend to be highly creative anyway but for the past few days i have been literrally in a zone through which my mind makes these jumps to new connections, ideas are like spirally through my consciousness faster than I can develop them. Everything is overcharged with meaning and relevance and as much as im tired im so inspired ....

its definitely non sustainable. I think it HAS to be the dopamine. In a way it is similar to when they added ability to my drugs some five years back. this restlessness, feeling fabulous but at the same time frantic. Don't feel the frantic right now but did a few hours ago. Took my klonopin and anxiety which included slight little pains in my heart ... gone ... again, I am taking the effexor xr later in the day cause i am afaid of it at this point and only taking 112 or so down from 150 ... drinking tons of water.

Thanks for all your input here. I feel in safe hands.

Link to comment
Share on other sites

As you say, your current mood state is not sustainable. Whether it's caused by the exercise, the effexor, or something else entirely, it won't last. Usually when elevated moods such as you're describing end, they do so with a crash into depression, which can't possibly be something you'd want to deal with.

Bottom line here remains that you need to contact your pdoc and schedule an appointment ASAP. If you're dissatisfied with the quality of care you've received from your current doctor, by all means, seek a second opinion. But this is a dangerous ride you're on, and all the speculation in the world as to the neurotransmitter systems involved can't change that. So really, please, seek appropriate care.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...